Alert archive / Tennessee / High Wind Watches in 2015

High Wind Watch 2, NWS Morristown, TN

October 26, 201510 counties in Tennessee; 7 counties in Virginia

NWS Morristown, TN issued this high wind watch at Oct 26, 2015, 3:05 PM EDT for 10 counties in Tennessee; 7 counties in Virginia. It took effect at Oct 27, 2015, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 26, 2015, 3:05 PM EDT (19:05 UTC)
In effect from
Oct 27, 2015, 8:00 PM EDT
Expired
Oct 27, 2015, 3:24 AM EDT
In force
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 66 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WWUS74 KMRX 261905
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EDT MON OCT 26 2015

...STRONG WINDS EXPECTED OVER PORTIONS OF THE HIGH TERRAIN ACROSS
EAST TENNESSEE AND SOUTHWESTERN VIRGINIA MOUNTAINS TUESDAY
AFTERNOON INTO WEDNESDAY MORNING...

TNZ017-018-040>047-071>074-086-087-VAZ001-002-005-006-008-271200-
/O.NEW.KMRX.HW.A.0002.151028T0000Z-151028T1400Z/
SULLIVAN-JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-
NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-
NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
NORTHWEST MONROE-SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...MOUNTAIN CITY...
NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...
ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...CADES COVE...
SEVIERVILLE...GATLINBURG...MADISONVILLE...COKER CREEK...
JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON
305 PM EDT MON OCT 26 2015

...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING. 

* EVENT...SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 60
  MPH POSSIBLE.

* TIMING...TUESDAY EVENING INTO WEDNESDAY MORNING

* IMPACTS...WITH THE SATURATED GROUND FROM RECENT RAINFALL...EXPECT
  DOWNED TREES AND POWERLINES ACROSS THE WATCH AREA WITH THE
  POSSIBILITY FOR A FEW SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$
1 follow-up statement
231 
WWUS74 KMRX 270724
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
324 AM EDT TUE OCT 27 2015

...STRONG WINDS EXPECTED OVER PORTIONS OF THE HIGHER TERRAIN
OF THE EAST TENNESSEE AND SOUTHWESTERN VIRGINIA MOUNTAINS TUESDAY
AFTERNOON INTO WEDNESDAY MORNING...


TNZ017-018-040>047-071>074-086-087-VAZ001-002-005-006-008-271530-
/O.UPG.KMRX.HW.A.0002.151028T0000Z-151028T1400Z/
/O.NEW.KMRX.HW.W.0002.151027T2200Z-151028T1400Z/
SULLIVAN-JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-
NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-
NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
NORTHWEST MONROE-SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...MOUNTAIN CITY...
NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...
ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...CADES COVE...
SEVIERVILLE...GATLINBURG...MADISONVILLE...COKER CREEK...
JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON
324 AM EDT TUE OCT 27 2015

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...SOUTHEAST WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH AS 60
  MPH POSSIBLE...MAINLY IN AREAS ABOVE 2000 FEET IN ELEVATION.

* TIMING...TUESDAY EVENING THROUGH WEDNESDAY MORNING

* IMPACTS...WITH THE SATURATED GROUND FROM RECENT RAINFALL... 
  EXPECT DOWNED TREES AND POWERLINES ACROSS THE WATCH AREA WITH 
  THE POSSIBILITY FOR A FEW SCATTERED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Oct 26, 1:42 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 26, 1:42 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
142 PM EDT MON OCT 26 2015

.AVIATION...TIGHTENING CIRCULATION AROUND THE LOWER MISSISSIPPI
VALLEY LOW PRESSURE SYSTEM IS PULLING MOIST AIR ACROSS THE SOUTHERN
APPALACHIANS THIS AFTERNOON. QUITE AN EXTENDED PERIOD OF RAIN WITH
THIS SLOW MOVING SYSTEM BUT THE WORST FLIGHT WEATHER MAY BE
CONFINED TO CHA FOR MUCH OF THE FORECAST PERIOD WITH CROSS TERRAIN
FLOW SCOURING OUT LOWER CLOUD LAYERS. LATE IN THE PERIOD CEILINGS
AND VISIBILITY SHOULD DROP INTO AN MVFR CATEGORY AS THE MAIN UPPER
SYSTEM LIFTS NORTHEAST.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Oct 26, 3:22 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
322 AM EDT MON OCT 26 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-270730-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
322 AM EDT MON OCT 26 2015 /222 AM CDT MON OCT 26 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

PERIODS OF RAIN WILL SPREAD NORTH ACROSS THE AREA TODAY AND
TONIGHT. RAINFALL BETWEEN ONE-HALF AND ONE INCH EXPECTED ACROSS
SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA TO ONE-QUARTER
INCH OVER SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A DEVELOPING LOW PRESSURE OVER THE MID-WEST STATES WILL INCREASE
THE SOUTHERLY FLOW ACROSS THE SOUTHERN APPALACHIANS MONDAY NIGHT
THROUGH TUESDAY NIGHT. THE INCREASING WINDS WILL PRODUCE WINDY
CONDITIONS ACROSS THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS...
SUCH AS CAMP CREEK AREA OF GREENE COUNTY...TENNESSEE...ESPECIALLY
TUESDAY AFTERNOON AND NIGHT.

WET WEATHER WILL PERSIST THROUGH AT LEAST WEDNESDAY...BUT THE
THREAT OF ANY FLOODING RAINFALL IS VERY LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

High Wind Watches in Tennessee, 2015High Wind Watches in Virginia, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.